Alert archive / Maine / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Caribou, ME

June 1, 2013Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jun 1, 2013, 9:54 PM EDT for Aroostook County, Maine. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2013, 9:54 PM EDT (01:54 UTC)
Expired
Jun 1, 2013, 10:30 PM EDT
In force
36 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 48 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 1.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WUUS51 KCAR 020154
SVRCAR
MEC003-020230-
/O.NEW.KCAR.SV.W.0013.130602T0154Z-130602T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
954 PM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE...

* UNTIL 1030 PM EDT

* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES WEST OF
  BRIDGEWATER...OR 17 MILES SOUTH OF PRESQUE ISLE...AND MOVING       
  EAST AT 25 MPH. THIS STORM MAY PRODUCE WIND GUSTS IN EXCESS OF
  60 MPH AND QUARTER SIZED HAIL.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARS
  HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4656 6779 4636 6778 4633 6808 4651 6814
TIME...MOT...LOC 0153Z 261DEG 21KT 4644 6796

$$
CB
2 follow-up statements
675 
WWUS51 KCAR 020212
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1012 PM EDT SAT JUN 1 2013

MEC003-020230-
/O.CON.KCAR.SV.W.0013.000000T0000Z-130602T0230Z/
AROOSTOOK ME-
1012 PM EDT SAT JUN 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR EAST CENTRAL AROOSTOOK COUNTY...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BRIDGEWATER...OR 18 MILES SOUTHEAST OF PRESQUE ISLE...
MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4656 6779 4636 6778 4633 6808 4651 6814
TIME...MOT...LOC 0212Z 262DEG 21KT 4646 6783

$$

CB
921 
WWUS51 KCAR 020229
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1029 PM EDT SAT JUN 1 2013

MEC003-020238-
/O.EXP.KCAR.SV.W.0013.000000T0000Z-130602T0230Z/
AROOSTOOK ME-
1029 PM EDT SAT JUN 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AROOSTOOK COUNTY
WILL EXPIRE AT 1030 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NOW MOVING 
INTO NEW BRUNSWICK. 

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4656 6779 4636 6778 4633 6808 4651 6814
TIME...MOT...LOC 0228Z 262DEG 21KT 4647 6775

$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:10 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 1, 7:10 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
710 PM EDT SAT JUN 1 2013

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH ACROSS THE REGION LATE TONIGHT.
A STRONG COLD FRONT WILL APPROACH FROM THE WEST LATE IN THE DAY
SUNDAY AND VERY SLOWLY CROSS THE REGION SUNDAY NIGHT THROUGH
MONDAY NIGHT.
&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
7 PM UPDATE: SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
AFFECT MAINLY CENTRAL MAINE AND INTERIOR SECTIONS OF DOWNEAST
MAINE AT THIS HOUR. SOME STORMS OVER THE NEXT COUPLE HOURS MAY
CONTINUE TO PRODUCE SMALL TO MEDIUM SIZE HAIL ALONG WITH GUSTY
WINDS HOWEVER MOST LIKELY ADDITIONAL STORMS THIS EVENING WILL
REMAIN BELOW SEVERE LEVELS. THROUGH THE LATE EVENING AND OVERNIGHT
SHOWER/THUNDERSTORM ACTIVITY WILL CONTINUE BUT SHIFT NORTH WITH
TIME. THE CONCERN THROUGH THIS LATE EVENING / OVERNIGHT PERIOD
WILL BE MAINLY HEAVY RAIN AS PWAT VALUES ARE VERY HIGH. KEPT THE
MAIN IDEA FROM THE PREVIOUS FORECAST BUT DID SMOOTH OUT POP AND
QPF GRIDS A BIT.

PREVIOUS DISCUSSION: SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE OVERNIGHT AS THE FRONTAL SYSTEM PUSHES INTO NW MAINE
BY EARLY TOMORROW MORNING. THE COLD FRONT WILL BE LYING IN THE
UPPER LEVEL RIDGE...THE FLOW WILL MOVE SHOWERS AND THUNDERSTORMS
ALONG THE BOUNDARY. TRAINING SHOWERS AND THUNDERSTORMS COULD CAUSE
FLOODING CONCERNS FOR SMALLER RIVERS...STREAMS...AND POOR DRAINAGE
AREAS.

LOADED A BLEND OF LAMP/RUC FOR WND/SKY/POP/QPF. MAINTAINED FCSTD
SEAS FROM PREVIOUS FCST. BLENDED NAM/RUC FOR TEMPS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
ACTIVE DAY EXPECTED SUNDAY AFTERNOON INTO SUNDAY EVENING.

FRONTAL BOUNDARY THAT DROPPED S ACROSS NORTHERN MAINE WILL BE
ACROSS THE NORTHERN TIER SUNDAY MORNING AS REFERENCED IN THE NEAR
TERM SECTION. ATMOSPHERE PRIMED FOR CONVECTION AND THINGS LOOK TO
GET GOING BY EARLY AFTERNOON AFTER SOME STRATUS EARLY IN THE
MORNING. FIRST SERIES OF TSTMS WILL FIRE ALONG THE FRONTAL
BOUNDARY ACROSS WESTERN MAINE AND QUEBEC. CWA LOOKS TO GET INTO
THE WARM SECTOR AS THE ATMOSPHERE DESTABILIZES MORE W/SB CAPES
RUNNING 1500-2000 J/KG AND LIS GOING TO -4 TO -5. DECENT 0-6KM
SHEAR SETTING UP AT 35-40KTS. TSTMS WILL GET GOING AND BECOME
ORGANIZED IN THE AFTERNOON AS A PRE-FRONTAL BOUNDARY OUT AHEAD OF
THE ACTUAL COLD FRONT MOVES ACROSS THE CWA. TEMPERATURES WILL WARM
WELL INTO THE 80S FROM CARIBOU-PRESQUE ISLE SOUTHWARD INTO THE
DOWNEAST REGION(BANGOR AREA) HELPING HEATS THINGS UP. PWS AOA 1.5
INCHES, K INDEX OF 35+ AND SWEATS OF 300+ WILL ALLOW STORMS TO
BECOME STRONG TO POSSIBLY SEVERE. SOME STORMS HAVE THE POTENTIAL
FOR ROTATION W/SOME DECENT VEERING OF THE WINDS FROM SSW THROUGH
700 MBS. HIGHEST THREAT FOR ANY SEVERE STORMS WILL BE FROM
NORTH-CENTRAL MAINE DOWN INTO THE INTERIOR DOWNEAST SECTIONS. THE
NAM/GFS AND EVEN THE ECMWF POINT TO THESE AREAS OF CONCERN. ACTIVITY
WILL WIND DOWN SUNDAY EVENING AS THE INSTABILITY WEAKENS.

A CHALLENGE AS TO WHEN TO BRING THE COLD FRONT ACROSS THE REGION
AND IT LOOKS AS THOUGH THE FRONT WILL NOW CROSS THE CWA EARLY
MONDAY. THE LATEST RUNS OF THE ECMWF AND GFS ALIGN WELL W/BRINGING
THE COLD FRONT ACROSS THE CWA BY MIDDAY MORNING. MONDAY COULD BE
SOMEWHAT ACTIVE AHEAD OF THE FRONT AS THE AIRMASS LOOKS TO BE
UNSTABLE ESPECIALLY ACROSS EASTERN AREAS WHERE THEY WILL HAVE TIME
TO HEAT UP. BACK ACROSS THE WEST, TEMPERATURES WILL BE FALLING
BACK DURING THE DAY W/CAA. ATTM, HELD OFF ON THE MENTION OF TSTMS
AS TSTMS INDICES LOOK TO BE MARGINAL. THE FRONT CLEARS THE COAST
MONDAY EVENING FOLLOWED BY COOLER AND DRIER WEATHER FOR TUESDAY.

TEMPERATURES ARE A BLEND OF THE ECMWF/NAM12 FOR THE MAXES W/WARMER
READINGS ON SUNDAY AND AGAIN ON MONDAY. LEANED CLOSER THE MIDNIGHT
CREW'S MAXES FOR TUESDAY W/THE COOLER PATTERN. STAYED CLOSE TO THE
MIDNIGHT CREW'S OVERNIGHT LOWS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A SFC RIDGE BEGINS TO BUILDS INTO NEW ENGLAND FROM THE WEST TUE
NIGHT AND MOVES OVERHEAD LATE WED BEFORE MOVING OFF INTO THE
ATLANTIC WED NIGHT. THE UPPER FLOW BACKS INTO THE SOUTHWEST AT
THE END OF THE WEEK WITH A SHORTWAVE TO MOVE OUT OF THE GREAT
LAKES AND INTO SOUTHERN QUEBEC. THIS WILL LIKELY BRING THE NEXT
CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS TO THE REGION AT THE
END OF THE WEEK. THE WEATHER PATTERN MAY REMAIN UNSETTLED INTO
NEXT WEEKEND. ONE ITEM OF NOTE IS A TROPICAL SYSTEM THAT THE
MODELS DEVELOP AND LIFT OUT OF THE GULF OF MEXICO LATE IN THE
WEEK...AND POSSIBLY ALONG THE SOUTHEAST U.S. COAST NEXT WEEKEND.
THE GEM IS BY FAR THE MOST AGGRESSIVE WITH THE LOW AND DEVELOPS A
FULL BLOWN TROPICAL SYSTEM AT THE END OF THE WEEK ACROSS THE
NORTHERN FLORIDA PENINSULA.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE
PERIOD AFFECTING ALL SITES EXCEPT BHB. VFR CIGS AND VSBY WILL BE
REDUCED TO IFR TO LIFR IN MOD TO HVY PCPN.

SHORT TERM: CONDITIONS WILL COME DOWN TO IFR/MVFR BY THE AFTERNOON
INTO THE EVENING DUE TO STRONG TSTSM. IFR/MVFR WILL HANG ON INTO
EARLY MONDAY AND THEN CONDITIONS ARE EXPECTED TO GO TO VFR.

&&

.MARINE...
NEAR TERM: WINDS AND SEAS BELOW SCA THROUGH THE PERIOD.

SHORT TERM: NO HEADLINES ATTM. THERE IS CONCERN FOR SCA WINDS ON
SUNDAY W/INITIAL BURST OF WINDS HITTING 25 KTS. BETTER SHOT FOR
SCA LOOKS TO BE W/TEH SEAS SUNDAY NIGHT INTO MONDAY.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE PERIOD.
RAINFALL WILL BE HEAVY AT TIMES...DUE TO FLOW THEY WILL TEND TO
TRANSIT ACROSS THE SAME AREAS CAUSES AN INCREASE CHANCE OF
FLOODING TO SMALL RIVERS...STREAMS...AND POOR DRAINAGE AREAS. A
FLOOD WATCH HAS BEEN ISSUED FOR ZONES 1 THROUGH 6 THROUGH SUNDAY
NIGHT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH SUNDAY EVENING FOR MEZ001>006.
MARINE...NONE.

&&

NEAR TERM...NORTON
SHORT TERM...FITZSIMMONS/HEWITT
LONG TERM...CB
AVIATION...NORTON/FITZSIMMONS/HEWITT
MARINE...NORTON/FITZSIMMONS/HEWITT
HYDROLOGY...NORTON/HEWITT
Hazardous weather outlook, Jun 1, 3:42 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
342 PM EDT SAT JUN 1 2013

MEZ001>006-021945-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
342 PM EDT SAT JUN 1 2013

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015>017-029>032-021945-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
342 PM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS WILL AFFECT THE REGION THROUGH THE EVENING.
SOME THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND STRONG WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS SUNDAY AFTERNOON
INTO EARLY EVENING. SOME THUNDERSTORMS HAVE THE POTENTIAL FOR
DAMAGING WINDS AND HAIL. FLASH FLOODING IS POSSIBLE DUE THE HEAVY
RAINFALL.

PLEASE STAY TUNED FOR FORECAST UPDATES AND POSSIBLE WATCHES/WARNINGS
AS THIS EVENT UNFOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO RELAY ANY REPORTS OF HAIL, FLOODING OR
WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN CARIBOU.

HEWITT

In the hours before

Special weather statement, Jun 1, 6:35 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
635 PM EDT SAT JUN 1 2013

MEZ015-016-012300-
INTERIOR HANCOCK-SOUTHERN PENOBSCOT-
635 PM EDT SAT JUN 1 2013

...STRONG THUNDERSTORMS WILL IMPACT PENOBSCOT COUNTY AND HANCOCK
COUNTY THROUGH 700 PM EDT...

AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF COSTIGAN...OR ABOUT
6 MILES NORTHEAST OF OLD TOWN...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND OLD TOWN...MILFORD...
COSTIGAN...BRADLEY...GREENFIELD...AURORA...AMHERST AND GREAT POND
THROUGH 700 PM EDT.  THIS THUNDERSTORM MAY PRODUCE SMALL HAIL AND
WIND GUSTS TO 45 MPH.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4511 6824 4479 6824 4486 6865 4507 6866

CB
Special weather statement, Jun 1, 7:03 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
703 PM EDT SAT JUN 1 2013

MEZ016-017-012345-
CENTRAL WASHINGTON-INTERIOR HANCOCK-
703 PM EDT SAT JUN 1 2013

...STRONG THUNDERSTORMS WILL IMPACT WASHINGTON COUNTY AND HANCOCK
COUNTY THROUGH 745 PM EDT...

AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG LINE OF THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16
MILES WEST OF GRAND LAKE STREAM TO 29 MILES SOUTHWEST OF GRAND LAKE
STREAM...MOVING EAST AT 30 MPH. THIS LINE OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND GRAND LAKE STREAM THROUGH 745 PM
EDT.  TORRENTIAL DOWNPOURS AND WIND GUSTS TO 35 MPH ARE POSSIBLE
WITH THIS LINE OF THUNDERSTORMS.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4529 6777 4528 6762 4475 6779 4488 6823
      4524 6815

CB
Special weather statement, Jun 1, 8:16 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
816 PM EDT SAT JUN 1 2013

MEZ004-005-020045-
NORTHERN PENOBSCOT-NORTHERN PISCATAQUIS-
816 PM EDT SAT JUN 1 2013

...STRONG THUNDERSTORMS WILL IMPACT PISCATAQUIS COUNTY AND PENOBSCOT
COUNTY THROUGH 845 PM EDT...

AT 816 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF GRAND LAKE
MATAGAMON...OR ABOUT 10 MILES NORTHEAST OF BAXTER ST PARK...MOVING
EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND GRAND LAKE MATAGAMON AND SHIN POND THROUGH 845 PM EDT.
WIND GUSTS TO 55 MPH AND HAIL TO 3/4 OF AN INCH ARE POSSIBLE WITH
THIS STORM.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4626 6849 4597 6853 4606 6893 4619 6895

CB
Special weather statement, Jun 1, 8:49 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
849 PM EDT SAT JUN 1 2013

MEZ002-020130-
NORTHEAST AROOSTOOK-
849 PM EDT SAT JUN 1 2013

...STRONG THUNDERSTORMS WILL IMPACT PARTS OF AROOSTOOK COUNTY
THROUGH 930 PM EDT...

AT 848 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER OXBOW...OR ABOUT 24 MILES SOUTH OF
PORTAGE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS IN AND AROUND OXBOW AND MASARDIS THROUGH 930 PM EDT. WIND
GUSTS TO 45 MPH AND HAIL TO 1/2 INCH IN DIAMETER ARE POSSIBLE WITH
THIS STORM.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4654 6829 4638 6822 4639 6849 4650 6853

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:16 PM EDTSpecial Weather StatementCARPiscataquis29 min
Jun 1, 8:49 PM EDTSpecial Weather StatementCARAroostook41 min
Jun 1, 9:14 PM EDTSevere Thunderstorm WarningCARAroostook46 min
Jun 1, 10:26 PM EDTSmall Craft AdvisoryCAR29 hr
Jun 2, 12:48 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis, Somerset42 min
Jun 2, 1:32 PM EDTSevere Thunderstorm WarningCARPiscataquis, Somerset58 min
Jun 2, 2:04 PM EDTTornado WarningCARPenobscot, Piscataquis26 min
Jun 2, 2:08 PM EDTSevere Thunderstorm WarningCARAroostook52 min
Jun 2, 2:28 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot62 min
Jun 2, 2:34 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis, Somerset56 min
Jun 2, 2:58 PM EDTSevere Thunderstorm WarningCARAroostook47 min
Jun 2, 3:03 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot42 min
Jun 2, 3:11 PM EDTTornado WarningCARAroostook34 min
Jun 2, 3:27 PM EDTSevere Thunderstorm WarningCARAroostook48 min
Jun 2, 3:30 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis60 min
Jun 2, 3:35 PM EDTFlash Flood WarningCARAroostook, Penobscot, Piscataquis, Washington5 hr
Jun 2, 3:43 PM EDTFlash Flood WarningCARAroostook3 hr
Jun 2, 3:46 PM EDTSevere Thunderstorm WarningCARAroostook44 min
Jun 2, 4:18 PM EDTTornado WarningCARAroostook27 min
Jun 2, 5:35 PM EDTFlash Flood WarningCARAroostook, Penobscot, Piscataquis, Somerset3 hr
Jun 2, 5:45 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis45 min
Jun 2, 5:49 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis41 min
Jun 2, 5:51 PM EDTFlash Flood WarningCARPenobscot, Piscataquis3 hr
Jun 2, 6:23 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis37 min
Jun 2, 6:25 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis50 min
Jun 2, 6:46 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis44 min
Jun 2, 7:08 PM EDTFlash Flood WarningCARAroostook2 hr
Jun 2, 7:11 PM EDTSevere Thunderstorm WarningCARAroostook49 min
Jun 2, 7:29 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot46 min

Nearby

Severe Thunderstorm Warnings in Maine, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.